UNIGE document Scientific Article
previous document  unige:2115  next document
add to browser collection
Title

Bilateral multifocal retinal pigment epithelium detachments associated with systemic corticosteroids

Authors
Dang-Burgener, Nathalie P.
Published in European Journal of Ophthalmology. 2008, vol. 18, no. 4, p. 649-651
Abstract PURPOSE: To report an unusual case of central serous chorioretinopathy (CSC), presenting as bilateral and multifocal isolated serous retinal pigment epithelium detachments (RPEDs) following corticosteroid treatment. METHODS: An otherwise healthy 39-year-old man was evaluated for visual loss following blunt trauma of his right eye (RE). The patient underwent complete bilateral ophthalmologic examination, including optical coherence tomography and fluorescein (FA) and indocyanine green angiography (ICGA). RESULTS: At presentation, best-corrected visual acuity (BCVA) was 20/200 in the RE and 200/200 in the left eye (LE). Treatment included topical and oral corticosteroids. Three days later, the patient complained of metamorphopsia and further decrease in the VA of his RE. Fundus examination showed bilateral serous RPEDs. Optical coherence tomography, FA, and ICGA confirmed the diagnosis. Topical and oral corticosteroids were stopped and a follow-up examination 5 days later demonstrated marked resolution of the RPEDs in the RE. Five weeks later, RPEDs regressed in the RE while they persisted in the asymptomatic LE. Visual acuity in the RE further improved to 120/200. Nine months after the first visit, BCVA in the RE was 200/200. At that time, both eyes demonstrated retinal pigment epitheliopathy. CONCLUSIONS: Central serous chorioretinopathy is a known complication of corticosteroids. The classic variant of CSC consists of a shallow neuroretinal detachment located at the posterior pole of the fundus. Bilateral and multifocal isolated serous RPEDs represent an atypical form of CSC.
Keywords Accidental FallsAdultDrug Therapy, CombinationEdema/drug therapy/etiologyFluorescein AngiographyFunctional LateralityGlucocorticoids/adverse effectsHumansIndocyanine Green/diagnostic useMalePigment Epithelium of Eye/drug effects/pathologyPrednisolone/adverse effectsPrednisone/adverse effectsRetinal Detachment/chemically induced/diagnosisRetinal Diseases/drug therapy/etiologyTomography, Optical CoherenceVisual AcuityWounds, Nonpenetrating/drug therapy/etiology
Identifiers
PMID: 18609493
Full text
Structures
Citation
(ISO format)
MENDRINOS, Efstratios et al. Bilateral multifocal retinal pigment epithelium detachments associated with systemic corticosteroids. In: European Journal of Ophthalmology, 2008, vol. 18, n° 4, p. 649-651. https://archive-ouverte.unige.ch/unige:2115

199 hits

0 download

Update

Deposited on : 2009-06-19

Export document
Format :
Citation style :